Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Gaylord, MI

August 9, 2011Chippewa County, Mackinac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 9, 2011, 9:03 AM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 9:03 AM EDT (13:03 UTC)
Expired
Aug 9, 2011, 9:36 AM EDT
In force
33 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chippewa County, MI, Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 153 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:21 AM EDTHAIL 0.5Trout Lake, MIHALF INCH HAIL AND SMALL TREE LIMBS AND BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 1.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS53 KAPX 091303
SVRAPX
MIC033-097-091400-
/O.NEW.KAPX.SV.W.0072.110809T1303Z-110809T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
903 AM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...
  CENTRAL MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 1000 AM EDT

* AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TROUT LAKE...OR 27 MILES NORTHWEST OF ST. IGNACE...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROUT LAKE...EAST LAKE...THREE LAKES...FIBRE...RACO AND RUDYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4646 8463 4619 8451 4608 8519 4620 8524
TIME...MOT...LOC 1303Z 244DEG 19KT 4617 8509
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT
2 follow-up statements
004 
WWUS34 KAPX 091320
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
920 AM EDT TUE AUG 9 2011

MIC033-097-091400-
/O.CON.KAPX.SV.W.0072.000000T0000Z-110809T1400Z/
MACKINAC MI-CHIPPEWA MI-
920 AM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHIPPEWA AND NORTH CENTRAL MACKINAC COUNTIES UNTIL 1000 AM EDT...

AT 916 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TROUT LAKE...OR 28 MILES NORTHWEST OF ST. IGNACE...MOVING NORTHEAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TROUT LAKE...FIBRE...RACO AND RUDYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4615 8519 4621 8517 4646 8463 4619 8451
TIME...MOT...LOC 1319Z 246DEG 17KT 4619 8508
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT
761 
WWUS34 KAPX 091336
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
936 AM EDT TUE AUG 9 2011

MIC033-097-091346-
/O.CAN.KAPX.SV.W.0072.000000T0000Z-110809T1400Z/
MACKINAC MI-CHIPPEWA MI-
936 AM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHIPPEWA AND NORTH
CENTRAL MACKINAC COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER HEAVY RAIN AND PEA SIZED HAIL IS STILL POSSIBLE 
WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

LAT...LON 4615 8519 4621 8517 4646 8463 4619 8451
TIME...MOT...LOC 1336Z 246DEG 17KT 4622 8497
WIND...HAIL <50MPH <.50IN

$$


ARNOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:28 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 9, 7:28 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
728 AM EDT TUE AUG 9 2011

.SYNOPSIS.../ISSUED AT 352 AM/

A QUICK MOVING LOW PRESSURE SYSTEM...WILL DRAG A COLD FRONT THROUGH
MICHIGAN TODAY...PROVIDING A CHANCE FOR SHOWERS AND A FEW
THUNDERSTORMS. MUCH COOLER AIR WILL FILTER IN BEHIND THE FRONT
TONIGHT...AND WILL BRING CHANCES FOR LAKE EFFECT RAIN SHOWERS OVER
NORTHWEST LOWER...AS THE COOLER AIR MOVES OVER THE RELATIVELY WARMER
WATERS OF LAKE MICHIGAN.

IT WILL REMAIN COOL AND BREEZY THROUGH WEDNESDAY...WITH A NICE
RECOVERY TO TEMPERATURES THURSDAY AND FRIDAY UNDER HIGH PRESSURE.
ANOTHER AREA OF LOW PRESSURE WILL BRING THE NEXT CHANCE OF RAINFALL
LATE FRIDAY INTO SATURDAY.

NS

&&

.SHORT TERM.../ISSUED AT 352 AM/...TODAY

ANOTHER MESSY FORECAST AHEAD. CONVECTION THAT INITIALLY DEVELOPED
WEST OF CAD LATE MONDAY AFTERNOON (SCORE ONE FOR THE NAM) HAS
PERCOLATED AND EXPANDED ALL NIGHT LONG ACROSS LOWER MI (SCORE MINUS
ONE FOR THE NAM...AND EVERY OTHER MODEL...AND ME). RAINFALL WAS
HEAVY AT TIMES MONDAY EVENING...SINCE THEN INTENSITY HAS DIMINISHED
EVEN AS PRECIP HAS EXPANDED. MEANWHILE...A 997MB LOW WAS DUE NORTH
OF THUNDER BAY ONT. AN OCCLUDED FRONT EXTENDS SOUTH TO THE
KEWEENAW...WHERE A WARM FRONT BREAKS OFF TO THE SE NEAR ESC AND INTO
W CENTRAL LOWER...WHILE A COLD FRONT GOES SSW-WARD TOWARD LA CROSSE.
CONVECTION AHEAD OF THE COLD/OCCLUDED FRONT IS BECOMING LESS
WIDESPREAD...EXCEPT OVER CENTRAL/NORTHERN SUPERIOR. PRECIP TRENDS
ARE THE OBVIOUS MAIN CONCERN.

AT 12Z...THE WARM FRONT WILL BISECT EASTERN UPPER...AND EXTEND DOWN
TO NEAR FNT. THE BULK OF THE ONGOING RAIN IN CENTRAL/SOUTHERN LOWER
WILL SLOWLY MOVE EAST DURING THE MORNING HOURS. ZONES WILL INCLUDE A
PRE-1ST PERIOD TO ACCOUNT FOR REASONABLY WIDESPREAD RAIN IN SOME
AREAS BETWEEN ISSUANCE AND 12Z. A FEW SHRA MAY STILL HANG ON INTO
THE 12Z-15Z WINDOW IN NE LOWER MI...UNTIL THE WARM FRONT CLEARS.

AT THE SAME TIME...REMNANT UPSTREAM CONVECTION WILL TRY TO PUSH INTO
EASTERN UPPER AND NW LOWER MI. MOST OF THE DYNAMICS ARE SHIFTING
NE-WARD WITH THE UPPER LOW ITSELF (CENTERED NW OF THUNDER BAY ONT).
INSTABILITY IS ALSO WANING WITH TIME. WILL NEED TO KEEP AN EYE ON
UPSTREAM TRENDS...FOR NOW INTEND ON JUST SCT POPS THRU 11 AM FOR THE
NORTHERN/WESTERN THIRD OF THE FORECAST AREA.

THIS ACTIVITY HAS GOTTEN A BIT AHEAD OF THE COLD FRONT. SURFACE
HEATING WILL OCCUR THIS MORNING ALONG AND JUST AHEAD OF THE FRONT IN
EASTERN WI AND NW LOWER MI...WHERE THERE ARE PLENTY OF BREAKS IN THE
CLOUDS. BY 18Z...A 76/61 PARCEL WILL HAVE AN UNCAPPED MLCAPE OF
800J/KG. THE INCOMING FRONT IS THE MAIN TRIGGER...THOUGH OLD OUTFLOW
BOUNDARIES AND DIFFERENTIAL HEATING BOUNDARIES SHOULD ALSO BE
AVAILABLE. THIS WILL RESULT IN SHRA/TSRA REDEVELOPING IN NW
LOWER/EASTERN UPPER MI TOWARD MIDDAY. PRECIP COVERAGE WILL EXPAND AS
THESE MOVE EAST THIS AFTERNOON. THUS...HIGHEST POPS DURING THE DAY
WILL BE THIS AFTERNOON IN NE LOWER MI. WILL HANG ONTO A FEW
POST-FRONTAL SHRA IN NW LOWER/EASTERN UPPER LATE...WHERE THE LOW/MID
LEVEL AIRMASS REMAINS QUITE MOIST WITH CYCLONIC FLOW PRESENT.

MAX TEMPS MID 70S NORTH TO NEAR 80F SOUTH.

JZ

&&

.LONG TERM.../ISSUED AT 352 AM/...TONIGHT AND BEYOND

SO...WHO/S READY FOR SOME LAKE EFFECT?

SYNOPTIC PRECIP WILL END EARLY TONIGHT...AS THE LOW PULLS OUT ACROSS
JAMES BAY...AND THE COLD FRONT MOVES EAST AWAY FROM MI.
HOWEVER...LAKE EFFECT (SIGH) SHRA WILL DEVELOP AS 850MB THERMAL TROF
ARRIVES TONIGHT BEFORE DEEPER MOISTURE DEPARTS. THIS COULD LINGER
INTO EARLY WEDNESDAY...OTHERWISE THAT DAY LOOKS QUIET. MAYBE SOME
PRECIP CONCERNS BY WED NIGHT AS WARM ADVECTION RESUMES. IN
BETWEEN...A SOMEWHAT AUTUMNAL DAY WED. PRECIP TRENDS ARE THE MAIN
CONCERN.

TONIGHT...BY 09Z...850MB TEMPS WILL DROP AS LOW AS 6C ON EASTERN
SUPERIOR...AND 7C ON NORTHERN LAKE MI. THIS DOESN/T SOUND TERRIBLY
IMPRESSIVE...AND IT ISN/T...BUT LAKE TEMPS RANGE FROM 18C ON EASTERN
SUPERIOR TO 23C ON NORTHERN LAKE MI. THE ARRIVAL OF A SUBSTANTIAL
SHORTWAVE FROM THE NW AFTER 06Z WILL ALSO HELP MATTERS. THE DELTA T
OF 12 ON SUPERIOR IS MARGINAL...AND INDEED NEITHER THE NAM NOR THE
LOCALLY RUN WRF ARE INCLINED TO PRODUCE A LOT OF RAIN THERE. SOME
SPRINKLES OUGHT TO BE ENOUGH FOR WESTERN/CENTRAL CHIPPEWA
(1000-850MB WINDS VEER FROM WNW TO NW).

ON NORTHERN LAKE MI...A HEALTHIER DELTA T OF 16C IS SEEN OVERNIGHT.
INVERSION HEIGHTS ARE 8-10K FT...BUT THAT ONLY GOES UP TO -1/-2C. SO
WE WON/T HAVE ANY ICE IN THE CLOUDS...AND WARM RAIN PROCESSES WILL
HAVE TO DO ALL THE WORK. THAT WILL KEEP SHRA FROM BEING ESPECIALLY
VIGOROUS...BUT THEY SHOULD STILL OCCUR ALL THE SAME. PER THE NAM AND
LOCAL 4KM WRF...WILL KICK MUCH OF NW LOWER MI TO LIKELY POPS AFTER
03Z.

MIN TEMPS IN THE 50S...SOME OF THE BEACHES WILL HOLD NEAR 60F.

WEDNESDAY...THE DIGGING SHORTWAVE WILL BE QUICKLY DEPARTING...WITH
SUBSIDENCE/DRYING AND CRASHING INVERSION HEIGHTS ARRIVING EVEN AT
12Z. WILL ONLY HANG ONTO A FEW MORNING SPRINKLES IN NW LOWER MI.
OTHERWISE...HIGH PRESSURE BUILDS INTO THE CORN BELT...WITH OUR
LOW-LEVEL FLOW TURNING ANTICYCLONIC. 850MB TEMPS WILL ONLY WARN INTO
THE 8-9C RANGE...SO WE MAY HAVE TO CONTEND WITH THERMALLY-INDUCED
TROFFING AND LAKE-INDUCED CLOUD COVER ON AND DOWNWIND LAKE MI (NW
FLOW) LONGER THAN THE MODELS WANT TO PROG. ELSEWHERE...A PARTLY TO
MOSTLY SUNNY DAY IS EXPECTED. MAX TEMPS MAINLY WITHIN A FEW DEGREES
OF 70F...THOUGH THE FAR SE WILL LIKELY REACH THE MID 70S WITH MORE
SUN AND DOWNSLOPING.

WED NIGHT/THURSDAY...HIGH PRESSURE WILL BUILDS INTO THE SOUTHERN
LAKES AND OHIO VALLEY...RESULTING IN WARM ADVECTION INTO THE
NORTHERN LAKES. A NW-SE ORIENTED WARM FRONT WILL MAKE GRUDGING
PROGRESS ACROSS CENTRAL/EASTERN SUPERIOR WED NIGHT...THEN LIFT MORE
EMPHATICALLY TO THE NE THURSDAY. THOUGH THE STRONGEST THETA-E
ADVECTION WILL BE TO OUR NORTH...QUESTION IS WHETHER PRECIP MAY BE
ABLE TO DEVELOP FAR ENOUGH SOUTHWARD TO CLIP EASTERN UPPER MI. MODEL
SOUNDINGS SHOW DRY AIR BELOW 800MB THAT ALMOST GETS OVERCOME BY 12Z
THU...BEFORE THE PRECIP THREAT KICKS EAST. WOULD NOT BE SURPRISED TO
SEE A STRAY SPRINKLE/-SHRA...BUT FOR NOW WILL KEEP ALL AREAS DRY.
MIN TEMPS MAINLY IN THE 50S...THOUGH COOL INTERIOR SPOTS IN NORTHERN
LOWER WILL DIP INTO 40S. MAX TEMPS MID 70S TO NEAR 80F.

REST OF THE FORECAST...NO MAJOR CHANGES. STILL A GOOD CHANCE FOR
RAIN EARLY IN THE WEEKEND...AS AN UPPER TROF AND ASSOCIATED SURFACE
SYSTEM SLIDE THRU. LARGE HIGH PRESSURE BUILDS IN BEHIND...WITH VERY
PLEASANT WX SUNDAY INTO EARLY NEXT WEEK.

JZ

&&

.MARINE.../ISSUED AT 352 AM/

...WATERSPOUTS POSSIBLE TONIGHT ON LAKE MI...

COLD FRONT WILL MOVE EAST ACROSS NORTHERN MI THRU THIS EVENING. SW
WINDS EARLY WILL EVENTUALLY VEER W AND THEN NW...AND INCREASE
TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TONIGHT
(ESPECIALLY LATE) INTO EARLY WEDNESDAY. WILL NOT ISSUE THESE
HEADLINES JUST YET. THE COOLER AIR BRING WILL BRING LAKE EFFECT RAIN
SHOWERS TONIGHT ON LAKE MI. CONDITIONS ARE SOMEWHAT FAVORABLE FOR
THESE TO PRODUCE WATERSPOUTS.

JZ

&&

.AVIATION.../ISSUED AT 728 AM/...VALID FOR 12Z TAFS

LOW PRESSURE NORTH OF LAKE SUPERIOR WILL SEND A COLD FRONT ACROSS
NORTHERN MI TODAY. SHRA/SOME TSRA WILL DEVELOP ALONG THE FRONT IN NW
LOWER MI BY LATE MORNING...AND WILL MOVE E/NE INTO NE LOWER THIS
AFTERNOON. BRIEF IFR CONDITIONS POSSIBLE AT ALL TAF SITES...BUT
ESPECIALLY APN IN THE AFTERNOON. OTHERWISE MAINLY VFR CONDITIONS
TODAY...EXCEPT FOR A SHORT PERIOD OF LOW CIGS AT TVC THIS MORNING.
LAKE EFFECT RAIN SHOWERS ARE LIKELY NEAR TVC TONIGHT AS COOLER AIR
COMES IN...COULD SEE A STRAY MVFR CIG/VSBY AT TIMES.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 9, 4:17 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EDT TUE AUG 9 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
101200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
417 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY. THESE WILL
NOT BE SEVERE.

WATERSPOUTS ARE POSSIBLE IN THE NEARSHORE WATERS ALONG THE
NORTHWEST LOWER MICHIGAN COASTLINE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

JZ

In the hours before

Local storm report, Aug 9, 7:15 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
715 AM EDT TUE AUG 09 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       11 N LAKE CITY          44.49N  85.21W
08/09/2011  M1.38 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 7 AM

&&

EVENT NUMBER APX1100558

JZ
Special weather statement, Aug 9, 7:52 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
752 AM EDT TUE AUG 9 2011

MIZ008-015-091215-
CHIPPEWA MI-MACKINAC MI-
752 AM EDT TUE AUG 9 2011

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS...

AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM SOO JUNCTION TO 5
MILES SOUTH OF NAUBINWAY...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
REXTON AROUND 805 AM EDT.
STRONGS...ECKERMAN AND EPOUFETTE AROUND 810 AM EDT.
TROUT LAKE AROUND 815 AM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:20 AM EDTFlash Flood WarningAPXChippewa, Mackinac2 hr
Aug 9, 11:35 AM EDTSpecial Marine WarningAPX35 min
Aug 9, 11:38 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix67 min
Aug 9, 12:09 PM EDTSpecial Marine WarningAPX2 hr
Aug 9, 12:15 PM EDTSevere Thunderstorm WarningAPXAntrim45 min
Aug 9, 1:42 PM EDTSpecial Marine WarningAPX61 min
Aug 9, 4:22 PM EDTSmall Craft AdvisoryAPX37 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.